MAUDE Adverse Event Report: NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR20
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure that the pr20 broke three quarters of the way down.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date of event: unknown; captured as awareness date.Batch #: ml20095611.Additional information was requested and the following was obtained: the cannula nor the tip of the probe broke off.The probe did not break off inside the patient.The procedure aborted and did not get rescheduled.The patient did not suffer any consequences.Probes are both being sent out soon.Investigation summary: call home was reviewed for system (b)(4).A pr20xt, (b)(4), was connected to channel 3, tested, and put into tissu-loc.There was a probe temperature error on probe 3.The probe was retested and put into tissu-loc, then issued another such error.The probe was retested again then set to ablate for 10:00, 65w.The ablation completed without error.One and a half minutes later, the probe issued a high number of probe temperature measurement errors.A new probe, (b)(4), was connected to channel 2 and tested.There was a probe temperature measurement error one second into the test.Another such error occurred 5 seconds after the test fail.Both probes were disconnected and this marked the end of the case.Probe (b)(4) (0 uses) was investigated at neuwave.The cannula was broken off at the 16cm mark from the tip.There was also heat shrink and thermocouple damage from the 3-8cm mark from the tip (see additional images).The root cause of the damage is unknown since no additional information was available.Analysis does not reveal the root cause of the reported failure.No further investigation will be conducted on this complaint.Complaint information will be included in complaint trending that is reviewed by the applicable pqss drb on a regular basis to determine if further action is necessary.Lot ml20095611 was reviewed (in process sn (b)(4)).Manufacture date: 10/8/2020.Expiration date: 5/31/2024.There were no problems seen during the manufacturing and testing of this lot.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
NEUWAVE PR PROBE 20CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
MDR Report Key12720371
Report Number3008769756-2021-00093
Device Sequence Number3984316
Product Code NEY
UDI-Device Identifier00853719006418
UDI-Public00853719006418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR20
Device Catalogue NumberPR20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date10/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1